Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A prediction problem in $ L^2 (w)$


Authors: Mohsen Pourahmadi, Akihiko Inoue and Yukio Kasahara
Journal: Proc. Amer. Math. Soc. 135 (2007), 1233-1239
MSC (2000): Primary 54C40, 14E20; Secondary 46E25, 20C20
DOI: https://doi.org/10.1090/S0002-9939-06-08575-3
Published electronically: October 18, 2006
MathSciNet review: 2262930
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a nonnegative integrable weight function $ w$ on the unit circle $ T$, we provide an expression for $ p=2$, in terms of the series coefficients of the outer function of $ w$, for the weighted $ L^p$ distance $ \inf_f \int_T\vert 1-f\vert^p wd \mu$, where $ \mu$ is the normalized Lebesgue measure and $ f$ ranges over trigonometric polynomials with frequencies in $ [\{\dots,-3,-2,-1\}\setminus\{-n\}]\cup\{m\}$, $ m \geq 0$, $ n \geq 2$. The problem is open for $ p \neq 2$.


References [Enhancements On Off] (What's this?)

  • 1. S. Cambanis and A. R. Soltani, Prediction of stable processes: Spectral and moving average representations, Z. Wahrsch. Verw. Gebiete 66 (1984), 593-612. MR 0753815 (86g:60054)
  • 2. R. Cheng, A. G. Miamee and M. Pourahmadi, Some extremal problems in $ L^p(w)$, Proc. Amer. Math. Soc. 126 (1998), 2333-2340. MR 1443377 (98j:42003)
  • 3. P. L. Duren, Theory of $ H^p$ Spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • 4. M. Frank and L. Klotz, A duality method in prediction theory of multivariate stationary sequences, Math. Nachr. 244 (2002), 64-77. MR 1928917 (2003m:60105)
  • 5. T. W. Gamelin, Uniform Algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • 6. L. Klotz and M. Riedel, Some remarks on duality of stationary sequences, Colloq. Math. 86 (2000), 225-228. MR 1899439 (2003b:60050)
  • 7. A. N. Kolmogorov, Stationary sequences in a Hilbert space, Bull. Moscow State University 2 (1941), 1-40.
  • 8. A. G. Miamee, On basicity of exponentials in $ L^p(d \mu )$ and general prediction problems, Period. Math. Hungar. 26 (1993), 115-124. MR 1230571 (94k:60066)
  • 9. A. G. Miamee and M. Pourahmadi, Best approximation in $ L^p(d\mu)$ and prediction problems of Szegö, Kolmogorov, Yaglom and Nakazi, J. London Math. Soc. 38 (1988), 133-145. MR 0949088 (90g:60042)
  • 10. T. Nakazi, Two problems in prediction theory, Studia Math. 78 (1984), 7-14. MR 0766702 (86i:60122)
  • 11. T. Nakazi and K. Takahashi, Prediction $ n$ units of time ahead, Proc. Amer. Math. Soc. 80 (1980), 658-659. MR 0587949 (82b:60041)
  • 12. M. Pourahmadi, Taylor expansion of $ \exp(\sum^\infty_{k=0}a_k z^k)$ and some applications, Amer. Math. Monthly 91 (1984), 303-307. MR 0740245 (85e:30003)
  • 13. M. Pourahmadi, Two prediction problems and extensions of a theorem of Szegö, Bull. Iranian Math. Soc. 19 (1993), 1-12. MR 1289507 (95j:60061)
  • 14. M. Pourahmadi, Foundations of Prediction Theory and Time Series Analysis, John Wiley, New York, 2001. MR 1849562 (2002f:62090)
  • 15. K. Urbanik, A duality principle for stationary random sequences, Colloq. Math. 86 (2000), 153-162. MR 1808671 (2001j:60072)
  • 16. N. Wiener and P. R. Masani, The prediction theory of multivariate stationary processes. II, Act. Math. 99 (1958), 93-137. MR 0097859 (20:4325)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C40, 14E20, 46E25, 20C20

Retrieve articles in all journals with MSC (2000): 54C40, 14E20, 46E25, 20C20


Additional Information

Mohsen Pourahmadi
Affiliation: Division of Statistics, Northern Illinois University, DeKalb, Illinois 60115-2854
Email: pourahm@math.niu.edu

Akihiko Inoue
Affiliation: Department of Mathematics, Faculty of Science, Hokkaido University, Sapporo 060-0810, Japan
Email: inoue@math.sci.hokudai.ac.jp

Yukio Kasahara
Affiliation: Department of Mathematics, Faculty of Science, Hokkaido University, Sapporo 060-0810, Japan
Email: y-kasa@math.sci.hokudai.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-06-08575-3
Keywords: Duality and orthogonalization, extremal problems, stationary processes
Received by editor(s): October 4, 2005
Received by editor(s) in revised form: November 17, 2005
Published electronically: October 18, 2006
Additional Notes: The work of the first author was supported by NSF grants DMS-0307055 and DMS-0505696.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society